Alert archive / West Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

October 7, 2014Monroe County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Oct 7, 2014, 11:10 PM EDT for Monroe County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2014, 11:10 PM EDT (03:10 UTC)
Expired
Oct 7, 2014, 11:45 PM EDT
In force
35 min
Issued by
NWS Blacksburg, VA

County Monroe County, WV

The radar

The Roanoke radar (KFCX), 67 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 488 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
488 m²/s²
0-3 km storm-relative helicity
524 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS81 KRNK 080310
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT TUE OCT 7 2014
 
WVZ043-044-080345-
MONROE WV-SUMMERS WV-
1110 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1145 PM EDT

* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  TALCOTT TO NEAR RED SULPHUR SPRING...MOVING TO THE EAST AT 45 MPH.

* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. 

* LOCATIONS IMPACTED INCLUDE...
  UNION...
  BALLENGEE...
  SWEET SPRINGS...
  GLACE...
  AND TALCOTT. 

LAT...LON 3772 8062 3769 8046 3770 8042 3770 8038
      3769 8038 3770 8035 3769 8033 3769 8029
      3766 8028 3763 8022 3756 8033 3754 8033
      3753 8029 3751 8030 3745 8042 3746 8049
      3748 8051 3746 8058 3749 8088 3773 8075
TIME...MOT...LOC 0309Z 273DEG 39KT 3766 8070 3751 8080 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Oct 7, 7:52 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Oct 7, 7:52 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT TUE OCT 7 2014

.SYNOPSIS...
IMPULSES OF ENERGY ROTATING THROUGH THE BASE OF THE UPPER LEVEL
TROUGH WILL RESULT WET WEATHER TONIGHT. THE TROUGH OF LOW
PRESSURE IS EXPECTED TO LIFT NORTHEAST AND AWAY FROM THE AREA
WEDNESDAY...REPLACED BY HIGH PRESSURE THAT WILL BRING A RETURN TO
DRY AND MILD WEATHER FOR WEDNESDAY AND THURSDAY. BY FRIDAY
MORNING...THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE
APPROACHING FROM THE TENNESSEE VALLEY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 550 PM EDT TUESDAY...

CONVECTION IS STAYING TOGETHER FURTHER EAST THAN 24 HOURS AGO AND
FORECAST WAS UPDATED TO UP POPS OUT EAST EARLY. THE 18Z HRRR
SEEMED TO HAVE A GOOD HANDLE ON THIS ONE WAVE AS IT SHIFTS NE
ACROSS THE BLUE RIDGE. NEXT WAVE HAS BEEN PRODUCING SVR WX OVER KY
AND IS NOW LOCATED EAST OF JKL...AND WILL BRING THE NEXT ROUND OF
SHOWERS AND SOME TSRA TO THE MTNS OF WV/SW VA BY 7-8PM.
INSTABILITY IS LIMITED BUT THE WIND SHEAR REMAINS HIGH SUCH THAT A
FEW STORMS COULD BRING WINDS OVER 40 MPH. 0-1KM SRH ARE ALSO VERY
HIGHS ACROSS THE MTNS OF FAR SW VA INTO SRN WV...SO WILL HAVE TO
WATCH FOR SOME POTENTIAL ROTATION IN THE STRONGER CELLS. WILL
UPDATE THE HWO TO ACCOUNT FOR LOW END SVR THREAT.

PREVIOUS VALID DISCUSSION...
BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN U.S. WITH AXIS
EXTENDING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY.
EMBEDDED SHORTWAVES WILL ROTATE AROUND THE BASE OF THE UPPER
TROUGH THIS AFTERNOON INTO TONIGHT. THESE WILL CREATE ENOUGH
DYNAMIC LIFT TO COMBINE WITH THE LOW LEVEL MOISTURE CONVERGENCE TO
REGENERATE DEEPER CONVECTION.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE TROF
LIFTS NORTHEAST ON WEDNESDAY. SHOWERS AND THUNDERSTORMS THAT
DEVELOP IN SHORT LINE SEGMENTS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS.

NOT CONCERNED OVER ANY FLOODING AT THIS TIME...UNLESS THE SHOWERS
AND THUNDERSTORMS TRAIN OVER THE SAME AREA IT WILL BE DIFFICULT TO
FOCUS THE HEAVY RAINFALL FOR ANY LENGTH OF TIME DUE TO THE FAST
STORM MOVEMENT...MEAN CLOUD LAYER WINDS OF 45 KTS. IN THIS HIGHLY
SHEARED ENVIRONMENT FOCUS SHOULD BE ON THE WIND AND NOT THE RAIN.
KEPT THE HIGHEST POPS IN THE WEST...THEN TAPER OFF AFTER 06Z GOING
INTO WEDNESDAY MORNING. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO
THE ADJMAVBC WITH READINGS FROM THE UPPER 40S IN THE MOUNTAINS TO
AROUND 60 DEGREES IN THE PIEDMONT.

A LOW PRESSURE CENTER OVER EASTERN CANADA WILL DRAG A COLD FRONT
SOUTHWARD ACROSS OUR AREA WEDNESDAY MORNING. WINDS WILL GRADUALLY
SHIFT FROM SOUTHWESTERLY TO WESTERLY BY WEDNESDAY AFTERNOON AS HIGH
PRESSURE BUILDS IN. THE DOWNSLOPE FLOW WILL BRING AN END TO LEFTOVER
SHOWERS AND DIMINISH CLOUD COVER HEADING INTO THE AFTERNOON. THE
COMBINATION OF A RETREATING UPPER LEVEL TROUGHING AND SUNSHINE WILL
WARM AFTERNOON TEMPERATURES INTO THE MID 60S IN THE MOUNTAINS TO THE
LOWER 80S IN THE PIEDMONT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 340 PM EDT TUESDAY...

SURFACE HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST AREA
THURSDAY MORNING. WILL BE STAYING CLOSER TO THE COOLER MAV NUMBERS
FOR LOWS WEDNESDAY NIGHT.

BY FRIDAY MORNING THE HIGH WILL BE OFFSHORE AND LOW PRESSURE WILL BE
APPROACHING FROM THE TENNESSEE VALLEY. DEEP MOISTURE WILL RETURN TO
THE REGION BY THURSDAY NIGHT WITH A STATIONARY FRONT THAT WILL
EXTEND FROM WEST VIRGINIA INTO THE TENNESSEE VALLEY THURSDAY AND
FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 325 PM EDT TUESDAY...

LONG WAVE 500 TROF DIGS OVER THE CENTRAL UNITED STATES SUNDAY AND
MONDAY. ECMWF WAS MUCH MORE AMPLIFIED WITH THIS TROF THAN OTHER
SOLUTIONS...CLOSING OFF A LOW IN THE PLAINS MONDAY NIGHT. WILL BE
LEANING TOWARD MORE AMPLIFIED SOLUTION...THOUGH WITH LOWER
CONFIDENCE FOR MONDAY AND TUESDAY.

AT THE SURFACE...THE BOUNDARY SLOWLY SINKS SOUTH SATURDAY. TROFFING
REMAINS OVER THE TENNESSEE VALLEY SUNDAY AND MONDAY WITH A BUILDING
WEDGE OVER THE FORECAST AREA AS HIGH PRESSURE MOVES FROM THE GREAT
LAKES ACROSS NEW ENGLAND. BETTER VORTICITY ADVECTION AND UPPER
SUPPORT ARRIVE ON SATURDAY NIGHT. WILL KEEP HIGHEST PROBABILITY OF
PRECIPITATION FROM FRIDAY NIGHT INTO SATURDAY NIGHT. SURFACE HIGH
MOVES OFFSHORE BY TUESDAY AND DEEPER LOW PRESSURE WILL DEVELOP IN
THE MISSISSIPPI VALLEY.

850 MB TEMPERATURES WIND UP WARMER ON SUNDAY AND MONDAY BUT THAT MAY
NOT MAKE MUCH DIFFERENCE SINCE THE FORECAST AREA WILL BE WEDGED IN
AT THE SURFACE AND CLOUDY. WILL STAY AOB GUIDANCE FOR MAXIMUM
TEMPERATURES SUNDAY AND MONDAY. AS LONG AS WEDGE IS GONE ON
TUESDAY...TEMPERATURES HAVE THE POTENTIAL TO BE ABOVE NORMAL.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 738 PM EDT TUESDAY...

CONVECTION MOVING ACROSS SE WV THIS EVENING WILL IMPACT THE
BCB/ROA AREA AT TAF START TIME AND EVENTUALLY SKIRT BY LYH
BETWEEN 01-02Z. TSRA IS LIMITED SO ONLY HAVE IT IN AS VCTS AT BCB.

WITH THE SHOWERS EXPECT TORRENTIAL RAIN AT TIMES WHICH COULD BRING
VSBYS DOWN SOME WHILE KEEPING CIGS ABOVE MVFR. WITH LIGHTER
SHOWERS EXPECT CIGS TO DROP BACK DOWN. FOLLOWED THE LATEST HRRR
WHICH HAS THIS FIRST AREA MOVING OUT OF SE WV AND BCB BY 01Z...AND
ROANOKE AND LYH BY 02Z.

THERE IS SOME STRONG LOW LVL WINDS...AND AS SUCH FORECAST
SOUNDINGS SUGGEST LOW LVL WIND SHEAR. HOWEVER...FOR MOST AREAS
WINDS WILL BE MIXED ENOUGH PLUS WITH SHOWERS IN THE AREA IT WILL
BE MORE CONVECTIVE THAN NON. BUT DID ADD LLWS TO LYH/DAN
OVERNIGHT...AS NOT EXPECTING CONVECTION TO MAKE IT THIS FAR EAST
AFTER 05Z.

ONCE THIS UPPER SHORTWAVE MOVES EAST AFTER MIDNIGHT DRYING ALOFT
TAKES PLACE WITH WINDS TURNING MORE WESTERLY. ISSUE BECOMES FOG
AND/OR LOWER CIGS. THINK FOG WILL BE LIMITED AS WINDS STAY IN THE
4-8KT RANGE INCREASING IN THE MTNS. LWB THOUGH COULD CLEAR OUT
FASTER TOWARD DAWN WHICH MAY BRING ABOUT DENSE FOG...SO KEPT THAT
IN FROM PREVIOUS FORECAST. MOST TERMINALS WILL BE MVFR TO VFR.

THINGS CLEAR OUT FOR MOST OF WEDNESDAY WHILE WEST WINDS BECOME
GUSTY.

EXTENDED AVIATION DISCUSSION...

VFR CONDITIONS WILL PREVAIL INTO THURSDAY BEFORE ANOTHER WEATHER
DISTURBANCE IMPINGES ON THE AREA FROM THE WEST LATER THURSDAY
NIGHT OR ON FRIDAY. SUB VFR LIKELY TOWARD SAT-SUN AS THE FRONT
MOVES SOUTH AND SFC HIGH MOVING EAST FROM THE GREAT LAKES SETTING
UP A WEDGE SCENARIO...WITH RAIN EXPECTED AS WELL.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK/PM
NEAR TERM...KK/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/PM/WP
Hazardous weather outlook, Oct 7, 6:19 PM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT TUE OCT 7 2014

VAZ007-009>011-018>020-WVZ042>044-507-508-082230-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
619 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV.

.DAY ONE...TONIGHT.

THERE IS A SMALL THREAT FOR STRONG THUNDERSTORMS THIS
EVENING...WITH THE MAIN THREAT BEING STRONG WIND GUSTS. CANNOT
RULE OUT A FEW GUSTS OVER 50 MPH WITH ISOLATED WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ012>017-022>024-032>035-043>047-058-059-082230-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
619 PM EDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 7, 9:23 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
923 PM EDT TUE OCT 7 2014

VAZ035-045>047-080215-
APPOMATTOX VA-AMHERST VA-BUCKINGHAM VA-CAMPBELL VA-
923 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT

* AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A THUNDERSTORM NEAR STONEWALL...MOVING TO THE EAST AT 35
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONCORD...
  BENT CREEK...
  APPOMATTOX...
  STONEWALL...
  AND BOCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3733 7848 3734 7848 3733 7852 3735 7853
      3735 7855 3736 7856 3737 7858 3739 7858
      3740 7859 3734 7860 3732 7863 3728 7866
      3733 7915 3753 7909 3754 7832
TIME...MOT...LOC 0119Z 271DEG 44KT 3743 7903

RS
Special weather statement, Oct 7, 9:25 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EDT TUE OCT 7 2014

WVZ507-508-080200-
EASTERN GREENBRIER WV-WESTERN GREENBRIER WV-
925 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  THE NORTH CENTRAL EASTERN GREENBRIER IN SOUTHEASTERN WEST
  VIRGINIA...
  THE WESTERN GREENBRIER IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1000 PM EDT

* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BINGHAM...MOVING TO THE EAST AT 35 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  RENICK...
  BINGHAM...
  ANJEAN...
  DUO...
  AND QUINWOOD.

LAT...LON 3822 8036 3811 8036 3808 8031 3796 8031
      3799 8079 3802 8080 3803 8082 3804 8083
      3806 8080 3806 8086 3810 8085 3808 8071
      3827 8044
TIME...MOT...LOC 0123Z 270DEG 45KT 3809 8076

RS
Special weather statement, Oct 7, 9:41 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 PM EDT TUE OCT 7 2014

VAZ044-080215-
PITTSYLVANIA VA-
941 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 1015 PM EDT

* AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR PITTSVILLE...MOVING TO THE
  EAST AT 40 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  HURT...
  MT AIRY...
  GRETNA...
  STRAIGHTSTONE...
  AND PITTSVILLE.

LAT...LON 3691 7913 3697 7955 3703 7950 3701 7948
      3702 7946 3704 7948 3706 7947 3706 7941
      3709 7940 3709 7920 3707 7920 3707 7917
      3709 7912
TIME...MOT...LOC 0140Z 275DEG 44KT 3703 7945

RS
Special weather statement, Oct 7, 10:03 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1003 PM EDT TUE OCT 7 2014

VAZ018-019-WVZ043-044-507-508-080245-
ALLEGHANY VA-CRAIG VA-EASTERN GREENBRIER WV-MONROE WV-
WESTERN GREENBRIER WV-SUMMERS WV-
1003 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  NORTH CENTRAL CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...
  THE SOUTHWESTERN EASTERN GREENBRIER IN SOUTHEASTERN WEST
  VIRGINIA...
  NORTHEASTERN MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  THE SOUTHWESTERN WESTERN GREENBRIER IN SOUTHEASTERN WEST
  VIRGINIA...
  NORTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1045 PM EDT

* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR SANDSTONE...MOVING TO THE EAST
  AT 50 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  JORDAN MINES...
  LEWISBURG...
  RONCEVERTE...
  ALDERSON...
  AND SANDSTONE.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.

LAT...LON 3775 8009 3749 8018 3768 8089 3770 8089
      3770 8090 3768 8090 3770 8098 3771 8098
      3772 8095 3771 8091 3771 8089 3773 8090
      3774 8092 3782 8094 3787 8081 3787 8075
      3788 8075
TIME...MOT...LOC 0158Z 284DEG 44KT 3779 8092

WP
Special weather statement, Oct 7, 10:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT TUE OCT 7 2014

WVZ042-043-080315-
MERCER WV-SUMMERS WV-
1036 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1115 PM EDT

* AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM OVER SOUTHERN RALEIGH
  COUNTY...MOVING TO THE EAST AT 40 MPH. THIS STORM WILL ENTER
  WESTERN MERCER COUNTY JUST BEFORE 11 PM.

* WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
  ADDITION...THIS STORM HAS BEEN SHOWING SIGNS OF SUSTAINED ROTATION.

* LOCATIONS IMPACTED INCLUDE...
  PIPESTEM...
  CAMP CREEK...
  BUCK...
  ELLISON...
  AND BALLENGEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3752 8121 3758 8119 3760 8114 3759 8109
      3761 8106 3763 8107 3764 8107 3766 8103
      3764 8071 3743 8086 3751 8123
TIME...MOT...LOC 0233Z 277DEG 37KT 3761 8132

16
Special weather statement, Oct 7, 11:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT TUE OCT 7 2014

WVZ043-044-080345-
MONROE WV-SUMMERS WV-
1110 PM EDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  MONROE COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  SOUTHEASTERN SUMMERS COUNTY IN SOUTHEASTERN WEST VIRGINIA...

* UNTIL 1145 PM EDT

* AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  TALCOTT TO NEAR RED SULPHUR SPRING...MOVING TO THE EAST AT 45 MPH.

* WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  UNION...
  BALLENGEE...
  SWEET SPRINGS...
  GLACE...
  AND TALCOTT.

LAT...LON 3772 8062 3769 8046 3770 8042 3770 8038
      3769 8038 3770 8035 3769 8033 3769 8029
      3766 8028 3763 8022 3756 8033 3754 8033
      3753 8029 3751 8030 3745 8042 3746 8049
      3748 8051 3746 8058 3749 8088 3773 8075
TIME...MOT...LOC 0309Z 273DEG 39KT 3766 8070 3751 8080

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 8:48 PM EDTSpecial Weather StatementRNKBedford27 min
Oct 7, 8:53 PM EDTSpecial Weather StatementRNKCity of Lynchburg37 min
Oct 7, 9:01 PM EDTSpecial Weather StatementRNKFranklin14 min
Oct 7, 9:14 PM EDTSpecial Weather StatementRNKFranklin31 min
Oct 7, 9:16 PM EDTSpecial Weather StatementRNKCampbell29 min
Oct 7, 9:23 PM EDTSpecial Weather StatementRNKAppomattox52 min
Oct 7, 9:41 PM EDTSpecial Weather StatementRNKPittsylvania34 min
Oct 8, 12:09 AM EDTSevere Thunderstorm WarningRNKGiles30 min
Oct 8, 12:12 AM EDTSpecial Weather StatementRNKTazewell48 min
Oct 8, 12:19 AM EDTSpecial Weather StatementRNKCity of Roanoke41 min
Oct 8, 12:29 AM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Tazewell, Wythe61 min
Oct 8, 12:31 AM EDTSevere Thunderstorm WarningRNKBedford, Botetourt43 min
Oct 8, 12:37 AM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Roanoke, City of Salem53 min
Oct 8, 1:05 AM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem55 min
Oct 8, 1:10 AM EDTAreal Flood AdvisoryRNKTazewell4 hr
Oct 8, 1:13 AM EDTSpecial Weather StatementRNKAppomattox, City of Lynchburg47 min
Oct 8, 1:16 AM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford44 min
Oct 8, 1:23 AM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke21 min
Oct 8, 1:43 AM EDTSpecial Weather StatementRNKCampbell47 min
Oct 8, 2:56 AM EDTSpecial Weather StatementRNKGrayson, Smyth64 min
Oct 8, 4:16 AM EDTSpecial Weather StatementRNKStokes, Surry44 min
Oct 7, 9:25 PM EDTSpecial Weather StatementRNKGreenbrier35 min
Oct 7, 10:03 PM EDTSpecial Weather StatementRNKMonroe42 min
Oct 7, 10:36 PM EDTSpecial Weather StatementRNKSummers39 min
Oct 7, 10:42 PM EDTSevere Thunderstorm WarningRNKMercer, Summers34 min
Oct 7, 11:29 PM EDTSpecial Weather StatementRNKMercer31 min
Oct 7, 11:32 PM EDTSevere Thunderstorm WarningRNKMercer43 min
Oct 7, 11:39 PM EDTTornado WarningRNKMercer24 min

Nearby

Special Weather Statements in West Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.